Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 145, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 27, 2020, 11:00 AM CDT for Baldwin County, Mobile County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2020, 11:00 AM CDT (16:00 UTC)
- Expired
- May 27, 2020, 11:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:06 AM CDT | MARINE TSTM WIND 43 | 1 Ne Brookley Field, AL | THE MOBILE BAY PORTS SITE AT COAST GUARD SECTOR MOBILE RECORDED A 43 MPH THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2454 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.2
The text
As transmitted.
823
WUUS54 KMOB 271600
SVRMOB
ALC003-097-271645-
/O.NEW.KMOB.SV.W.0145.200527T1600Z-200527T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1100 AM CDT Wed May 27 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Mobile County in southwestern Alabama...
Southwestern Baldwin County in southwestern Alabama...
* Until 1145 AM CDT.
* At 1100 AM CDT, severe thunderstorms were located along a line
extending from Downtown Mobile to 3 miles southeast of I10 And I65
to 4 miles southeast of Theodore, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Spanish Fort, Point Clear, Loxley, Stapleton,
I65 And I165 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3046 8823 3075 8818 3079 8774 3067 8772
3045 8780
TIME...MOT...LOC 1600Z 256DEG 24KT 3071 8807 3060 8807 3050 8813
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
982
WWUS54 KMOB 271634
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1134 AM CDT Wed May 27 2020
ALC097-271644-
/O.CAN.KMOB.SV.W.0145.000000T0000Z-200527T1645Z/
Mobile AL-
1134 AM CDT Wed May 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
LAT...LON 3045 8792 3054 8792 3064 8793 3077 8797
3079 8774 3067 8772 3045 8780
TIME...MOT...LOC 1634Z 263DEG 48KT 3082 8776 3071 8776 3061 8782
$$
ALC003-271645-
/O.CON.KMOB.SV.W.0145.000000T0000Z-200527T1645Z/
Baldwin AL-
1134 AM CDT Wed May 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHWESTERN BALDWIN COUNTY...
At 1134 AM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Bay Minette to near Stapleton to 4
miles west of Loxley, moving east at 45 to 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Daphne, Fairhope, Spanish Fort, Point Clear, Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3045 8792 3054 8792 3064 8793 3077 8797
3079 8774 3067 8772 3045 8780
TIME...MOT...LOC 1634Z 263DEG 48KT 3082 8776 3071 8776 3061 8782
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:30 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 27, 6:30 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
630 AM CDT Wed May 27 2020
.NEAR TERM UPDATE /Now Through Thursday/...The current radar loos
shows mainly rain showers over and near the forecast area, with a
thunderstorm or two off the Mississippi coast. Am expecting this
activity to continue to increase in coverage this morning, then
strength today. No updates needed at this time.
/16
&&
.AVIATION...
12Z issuance...General MVFR CIGs were noted across most of the
forecast area at 11z, with IFR over the eastern border, from
Okaloosa County north to Butler and Crenshaw Counties. Increasing
coverage of convection will help to limit CIGs to general MVFR
with TEMPO IFR this morning, general VFR with temp MVFR this
afternoon. South winds 5 to 10 knots will start the forecast,
becoming around 10 knots this afternoon. Coverage of convection
will decrease this evening through the overnight. General VFR
conditions expected.
/16
&&
.PREV DISCUSSION... /issued 431 AM CDT Wed May 27 2020/
NEAR TERM UPDATE /Now Through Thursday/...A closed upper low centered
near the ArkLaTex region meanders eastward to over the Mississippi
River Valley, opening as it moves. A weak cold front moves east and
stalls near the forecast area later today through tonight. A band
of drier mid and upper level air moves northeast across the
forecast area later today through tonight with the front.
Precipitable H20 (PWAT) values around 1.7"-1.9" start the day
today, dropping to 1.1"-1.3" this evening and overnight. A low
level ridge stretching west over the Southeast re-asserts itself
by Thursday afternoon, with deep layer moisture on the increase.
For today, temperatures rising to below seasonal levels are
expected, topping out in the low to mid 80s. Even so, model
soundings are advertising MUCapes rising to around 2500J/kg plus or
minus this afternoon, enough for strong storms to develop. With dry
air in the mid and upper levels increasing through the day, and
DCapes rising into the 700-1000J/kg range, any of the drier air
mixing into a tall updraft will only enhance the downdrafts and
bring strong or damaging downburst winds. SPC has outlined the
forecast area in a Marginal Risk for damaging winds today as a
result. Scattered to numerous showers and thunderstorms are expected
today, with the weak front and steepening mid level lapse rates
helping to enhance convection initiation and maintenance. The
current High Risk of rip currents has been extended into the early
afternoon hours today, with the swell and winds numbers just high
enough when combined with a spring tidal cycle today to warrant
the extension.
Tonight, after the rain shifts over eastern portions of the forecast
area, the drier air will help to enhance radiational cooling over
areas northwest of I-65, with temperatures dropping into the low to
mid 60s. Along and east of I-65, less overnight radiational cooling
and more persistent southerly flow will help to limit overnight low
temperatures to the upper 60s to around 70.
Thursday, the low level ridge stretching west over the southeast
combined with an upper ridge along the Eastern Seaboard and weakening
upper system over the Mississippi River will allow for a modest
increase in moisture in the mid and upper levels. The weakening
cold front will stall over the forecast area and provide the focus
for isolated to scattered daytime convection Thursday. With a
decrease in cloud cover and the influence from the East Coast
ridge increasing, a warmer day is in store for the forecast area,
with temperatures topping out in the mid to upper 80s. /16
SHORT TERM /Thursday night Through Friday night/...The wet
pattern will persist through most of the remainder of the work week,
gradually showing signs of beginning to dry out and a pattern change
late Friday night. A large upper level low that developed over the
Southern Plains in the near term will open into a trough as it gets
absorbed by an upper level trough moving east across the northern
states and toward the Great Lakes by Friday night. The lingering
upper trough will move east across our area through the period,
bringing continued unsettled weather with it. This pattern will
also result in allowing the surface front that has been nearly
stationary to the west of our area in the near term period to
slide east across our area. By late Friday night these features
should be moving east of our area with drier and more stable high
pressure beginning to build in from the northwest. PWATs remain
rather high, in the 1.25 to near 1.80 range through the period,
and with daytime heating and instability and the trough aloft,
expect diurnal convective pattern to continue. Scattered to
locally numerous showers and thunderstorms expected to be
continuing into Thursday evening, then again during the day on
Friday with likely PoPs expected on Friday. As has been the case
for the past few days, a couple of strong storms cannot be ruled
out on Friday during the day. Friday night PoPs lower to slight
chance (especially after midnight) as the drier air begins to
filter in. Lows Thursday night mainly in the mid to upper 60s
except along the coast where lower 70s are expected. Highs Friday
primarily in the mid 80s across the entire area and lows Friday
similar to Thursday night, mid to upper 60s inland and lower 70s
coastal. Due to swell and period, we extended the High Risk of rip
currents today until 1 PM this afternoon. /12
EXTENDED TERM /Saturday Through Tuesday/...An upper trough
extending from the Great Lakes region south into the Deep South
pushes eastward over the Atlantic coast to start the period. As this
occurs, a surface front finally surges through the local area,
bringing showers and storms during the day Saturday. A more
confluent flow sets up aloft Sunday into Monday, followed by a high-
amplitude ridge building into the central and eastern CONUS
thereafter. Broad subsidence beneath this pattern, in combination
with a northerly surface flow in the wake of the front, will lead to
hot and dry weather Sunday through the remainder of the period. High
temps climb back into the upper 80s and low 90s each afternoon while
overnight lows remain in the low to mid 60s inland and low 70s along
the coast. /49
MARINE...Light to at times moderate onshore flow is expected
through Friday. A cold front will move over and south of area waters
Friday night into Saturday, bringing a light to moderate offshore
flow for the coming weekend. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 1 PM CDT this afternoon for ALZ265-
266.
FL...High Rip Current Risk until 1 PM CDT this afternoon for FLZ202-
204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 27, 5:24 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 524 AM CDT Wed May 27 2020 ALZ265-266-FLZ202-204-206-281030- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 524 AM CDT Wed May 27 2020 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. There is a High Risk of Rip Currents this morning, then a Moderate Risk this afternoon through tonight. Strong to severe thunderstorms are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some strong to potentially severe storms will be possible Thursday and Friday. There is a Moderate Risk of rip currents Thursday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-281030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 524 AM CDT Wed May 27 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Strong to severe thunderstorms are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some strong to potentially severe storms are possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-281030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 524 AM CDT Wed May 27 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 27, 10:26 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1026 AM CDT Wed May 27 2020
ALZ261-263-MSZ079-271615-
Mobile Inland AL-Mobile Central AL-George MS-
1026 AM CDT Wed May 27 2020
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES
UNTIL 1115 AM CDT...
At 1025 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Wilmer to 3 miles southeast of Tanner
Williams to 5 miles north of Grand Bay, and moving east at 20 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Chunchula, Gulfcrest,
Semmes, Tanner Williams, I65 And I165, I10 And I65, Mobile Regional
Airport and Wilmer.
LAT...LON 3074 8841 3074 8849 3088 8853 3101 8824
3074 8807 3060 8807 3059 8811 3060 8811
3061 8810 3062 8810 3062 8811 3061 8812
3058 8811 3048 8840
TIME...MOT...LOC 1525Z 252DEG 18KT 3082 8844 3069 8833 3056 8832The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia | 115 min |
| May 26, 7:39 PM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 3 hr |
| May 26, 7:59 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
| May 26, 8:58 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| May 26, 9:42 PM CDT | Areal Flood Advisory | MOB | Covington | 2 hr |
| May 27, 9:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| May 27, 10:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| May 27, 10:26 AM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| May 27, 10:35 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 27, 10:37 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 53 min |
| May 27, 10:49 AM CDT | Special Marine Warning | MOB | 56 min | |
| May 27, 10:55 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| May 27, 11:05 AM CDT | Special Marine Warning | MOB | 85 min | |
| May 27, 11:19 AM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| May 27, 11:22 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| May 27, 11:26 AM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| May 27, 11:31 AM CDT | Tornado Warning | MOB | Baldwin | 44 min |
| May 27, 11:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| May 27, 11:48 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 42 min |
| May 27, 11:56 AM CDT | Tornado Warning | MOB | Baldwin, Escambia | 31 min |
| May 27, 12:16 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 44 min |
| May 27, 12:20 PM CDT | Special Marine Warning | MOB | 70 min | |
| May 27, 12:36 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 3 hr |
| May 27, 12:50 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 40 min |
| May 27, 1:02 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 27, 1:08 PM CDT | Special Weather Statement | MOB | Conecuh | 52 min |
| May 27, 1:19 PM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 41 min |
| May 27, 1:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 27, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 62 min |
| May 27, 2:15 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| May 27, 2:30 PM CDT | Special Weather Statement | MOB | Butler, Covington, Crenshaw | 60 min |
| May 27, 3:09 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 51 min |
| May 27, 3:31 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| May 27, 3:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 25 min |
| May 27, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 21 min |
| May 27, 3:58 PM CDT | Special Marine Warning | MOB | 92 min | |
| May 27, 4:04 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| May 27, 4:41 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
| May 27, 5:13 PM CDT | Special Marine Warning | MOB | 27 min | |
| May 27, 5:26 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.